ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Combinatorial proofs of the Newton�Girard and Chapman�Costas-Santos identities

Mukherjee, SK and Bera, S (2019) Combinatorial proofs of the Newton�Girard and Chapman�Costas-Santos identities. In: Discrete Mathematics, 342 (6). pp. 1577-1580.

[img] PDF
Dis_Mat_342_6_1577_2019.pdf - Published Version
Restricted to Registered users only

Download (300kB) | Request a copy
Official URL: https://www.scopus.com/inward/record.uri?eid=2-s2....

Abstract

In this paper we give combinatorial proofs of some well known identities and obtain some generalizations. We give a visual proof of a result of Chapman and Costas-Santos regarding the determinant of sum of matrices. Also we find a new identity expressing the permanent of sum of matrices. Besides, we give a graph theoretic proof of the Newton�Girard identity in a generalized form. © 2019 Elsevier B.V.

Item Type: Journal Article
Additional Information: cited By 0
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Depositing User: Id for Latest eprints
Date Deposited: 11 Apr 2019 11:15
Last Modified: 11 Apr 2019 11:15
URI: http://eprints.iisc.ac.in/id/eprint/62058

Actions (login required)

View Item View Item